... I started with a pain clinic recently and am trying gabapentin as I reduce my daily dilaudid for nerve damage in my back, two very damaged knees, and acute fibromyalgia. I tolerated 75mg (yes 1/4 pill- they start you slow and increase every 7 days) taken before bed pretty well- didn't notice a problem. However, I started 75 mg in the morning five days ago and now have noticed horrible gas and stomach issues- terrible nausea and also literally so much ipoop s coming out of me I dont know where it could come from as I dont eat enough to create it :-) - two of the mornings I have also vomited... More problematically my head feels pressure, as if it is almost swollen in size, and that builds to pressure and pain at the base of my skull and then inevitable a headache. Last night I was sobbing in pain. I also have noticed a loss of balance and a feeling sometimes that the ground is moving under my feet (yes I live in earthquake country but in this case it hasnt happened). Could all these be from the gabapentin? Will they go away? I want this to work but am not cool with these symptoms... Is there any reason I cant take all of my dose at night?
No reason not to take all of it at night. I've taken both before and experienced the same thing. Both meds will cause those side effects. I'm currently still on gabapentin. Doctor said it was a combonation of coming off of dilaudid and starting gabapentin. After a week n a half it started getting better then gone
It's not from the gabapentin, but the decrease in the dilaudid causing all your symptoms. As for the gabapentin you should be able to take the full dose.
I would definitely call your doctor about these symptoms. Normally being weaned off of something like dilaudid is done under very careful supervision... if it is the dilaudid withdrawal you might need help with it.
I suppose it could be the gabapentin, but that will be tough to tell until you are off the dilaudid.. I could never take gabapentin because the stuff made me dumb as a brick. The "slowed mental function" side effect hit me hard... my 4yo was finishing sentences for me! I actually switched doctors because the Neuro I was seeing insisted I continue taking it even after I told her what it was doing to me.
Don't be afraid to call your doctor. You are not bothering them, you are paying them.
Best of luck. I hope it all gets better for you soon.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 13 Dec 2018 • 4 answers
Updated 28 Nov 2016 • 2 answers
Updated 6 Jul 2016 • 1 answer
Updated 19 Jun 2018 • 2 answers
Updated 7 days ago • 3 answers